MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIVE S 3.5X65, STERILE, FOR SINGLE USE,

KARL STORZ SE & CO. KG FIVE S 3.5X65, STERILE, FOR SINGLE USE,
Model Number 091361-06
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during procedure while intubating the patient using the five s, they deflected the scope and couldn't put it back in the right position.No negative impact in state of health reported.Further information has been received on june 24, 2025.The following was reported: during the procedure, after successful entry into the trachea with the bronchoscope and advancing the endotracheal tube over it, we attempted to withdraw the bronchoscope from the ett (endotracheal tube).Unfortunately, we were unable to do so.Despite multiple attempts and manipulation of the control lever in both upward, downward, and neutral positions, the bronchoscope remained locked in a fixed curved configuration.This created a highly challenging situation.After several forceful attempts, we were eventually able to remove the entire unit, bronchoscope and ett together without causing harm to the patient.However, this necessitated the extubation of a difficult airway, and we had to reintubate the patient using an alternative approach.No negative impact in state of health reported.However, due to the reported unplanned reintubation, this case is deemed reportable.
 
Additional Manufacturer Narrative
Result of investigation: as the device has not been sent back for investigation, a final determination of the root cause is not possible.Similar complaints on different single use endoscopes had a variety of root causes for the malfunction, such as: broken articulation.Ruptured steering wires - both caused by excessive force.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FIVE S 3.5X65, STERILE, FOR SINGLE USE,
Common Device Name
FIVE S 3.5X65, STERILE, FOR SINGLE USE,
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22373479
Report Number9610617-2025-01126
Device Sequence Number12818636
Product Code CAL
UDI-Device Identifier04048551422519
UDI-Public04048551422519
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number091361-06
Device Catalogue Number091361-06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown